MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN ORTHOPAEDIC RECONSTRUCTION DEV; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. UNKNOWN ORTHOPAEDIC RECONSTRUCTION DEV; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tkr surgery performed in an unspecified date, a revision surgery was performed on (b)(6) 2023, in where the surgeon noticed that the post on ps insert was broken.This device was explanted and replaced with a new insert.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
B4: description updated.D4: part number and lot number updated.H4: manufacturing date updated.
 
Event or Problem Description
It was reported that, after a tkr surgery performed in an unspecified date, the patient was experiencing instability.A revision surgery was performed on (b)(6) 2023, in where the surgeon noticed that the post on lgn ps high flex xlpe sz 7-8 9mm was broken.This device was explanted and replaced with a new insert.Patient was fine at the time of surgery.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the post of the device fractured.The device shows signs of use.The clinical/medical investigation concluded that, this case reports, after a total knee arthroplasty was performed on an unspecified date, a revision was performed.Reportedly, a broken post was found and replaced with a new insert during the surgery.No reported symptoms or adverse events were reported leading to the revision.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient impact beyond the reported events and revisions cannot be determined and the patient¿s current health status is unknown.Therefore, no further clinical/medical assessment is warranted.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma.The patient should be warned that the device does not replace normal healthy bone, this has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of polyethylene bar stock shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKNOWN ORTHOPAEDIC RECONSTRUCTION DEV
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16792414
Report Number1020279-2023-00905
Device Sequence Number5679285
Product Code JWH
UDI-Device Identifier00885556034620
UDI-Public00885556034620
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453231
Device Catalogue Number71453231
Device Lot Number21JM11435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/09/2023
05/17/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/09/2023
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown